Jump to content

Tim is scaring me....


Tim'sKathy

Recommended Posts

All weekend he has been weepy...we have had family around to help all weekend..his mom stayed until today and is coming back on Wednesday..he has been extremely emotional. They have him on Decadron and Dilantin and he said he is so tired that he wants to sleep, but when he tries to lie still, he is hyper. He said that thoughts race through his mind like is this not working and is it worth it...and then the clincher that has me terrified..I feel like getting Charlie's gun and doing myself in. He said that he does not want to be in the house alone, because he wants someone here to talk to (we are making sure someone is with him).

Do you all think this is the decadron? I have heard it is nasty stuff. He has had 3 0f 10 rads to his head and they told him that they will start to wean him off the decadron after his 5th treatment. I have never seen him so depressed and emotional as this.....

He is taking Ativan, but it only makes him more tired and he still cannot sleep.....

Kathy

Link to comment
Share on other sites

Kathy,

My personal experience with steroids is that I become extremely emotional....over the top, crying over the slightest thing or nothing at all. And this is just not like my normal self at all. I have to take the drugs every time I have a scan that requires contrast dye, and the "Wild Woman" only comes out when the steroids go in- or at least that particular incarnation of the Wild Woman.

It's well documented that steroids cause emotional instability... please let his Doctors know what is happening. Perhaps they have something that can counter the negative side effects of the Steroids.

You are smart not to leave him alone while he is like this...Wishing you all some good news and peaceful times very soon.

Fay A.

Link to comment
Share on other sites

I believe it is the steroids! Hugh is absolutely not himself. I am nervous leaving him every single day. I spoke with our doctor about it and his reply was that the steroids were necessary and he prescribed lorazapam for Hugh to take. That does help some. This is without a doubt the worst thing that Hugh and I have had to deal with to date. He knows he isn't thinking right and that makes him even more depressed. There is no "normal" emotions for him right now. He is either over-the-top happy, sad, angry or depressed.

Link to comment
Share on other sites

My husband went a little nuts on decadron. He was restless and would go into a mad rage when the least little thing went wrong. The kids tried to stay far, far away from him. He just had his brain surgery Friday and is still in the hospital but is still on the decadron and say the Dr. will be slowly weaning him off it.

Link to comment
Share on other sites

Folks...it sometimes helps if you will remind those of us who are taking the steroids (Prednisone, Decadron, etc.) that the hyper activity, the anger, the tears, manic behaviors are the drugs. You may have to remind us often. One of my kids had to take 100 mg of Prednisone for over a year. This is one of the sweetest kids on the planet sans steroids. But he was pretty hard to handle during the time he was on it. I kept reminding him that it was the meds, and why he had to take them. It's ironic that the same son who was on steroids is the same one who reminds me to cage the beast when I'm on the darn things...Hope this helps.

Fay A.

Link to comment
Share on other sites

I think thats good advice Faye. Hugh actually knows that he isn't quite himself and sometimes I let it go, but if he gets really emotional I will smile and say something like "your getting steroidal" It usually helps somewhat. I also like to remind him that he is down to 2 this week etc.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...